Advertisement
Sign in to follow this  
Followers 0
ashleylenore

Bad Experience First Day On Cymbalta

9 posts in this topic

Posted

Advertisement

Hi, I'm new to the site. Last night was my first night taking Cymbalta. First time ever being on a medication. I was up all night, shaking, cold, heart racing, and I felt like I couldnt think straight. There were thoughts just bouncing around my head. I'm only on 20 mg once a day because Im primarily being treated for fibromyalgia, in addition to anxiety. Even today, I felt a little better as the day went on, but I just didnt feel like myself. I felt like I was crawling out of my skin, more so than when my anxiety is bad. Just looking for some insight. I've read alot on Cymbalta today, I know there are a lot of mixed reviews. I think I will try taking it tomorrow morning instead of at night.

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

:welcomeani: Hello Ashleylenore and welcome to DF. We are delighted to have you apart of our community and hope you find it supportive and encouraging. What you are probably experiencing are the start up effects of a medication so hang in there. Medications effect us differently so changing the time of day you take it may be helpful for you. Though you are having these side effects now they do subside over time. It can take a med from 4 to 8 weeks to reach full effect so in time you will feel much better and have less symptoms. Please take the opportunity to browse and check out the other forums here at DF. I hope you find them beneficial.

Lindahurt

Share this post


Link to post
Share on other sites

Posted

Hi, I'm new to the site. Last night was my first night taking Cymbalta. First time ever being on a medication. I was up all night, shaking, cold, heart racing, and I felt like I couldnt think straight. There were thoughts just bouncing around my head. I'm only on 20 mg once a day because Im primarily being treated for fibromyalgia, in addition to anxiety. Even today, I felt a little better as the day went on, but I just didnt feel like myself. I felt like I was crawling out of my skin, more so than when my anxiety is bad. Just looking for some insight. I've read alot on Cymbalta today, I know there are a lot of mixed reviews. I think I will try taking it tomorrow morning instead of at night.

I had a similar initial reaction to starting Cymbalta; the start up is difficult. However, 2 months later and the results are excellent. Stick it through if you possibly can. Something that helped me get through the initial difficulties was a sleep aid and also, i had an anti-anxiety pill that i could take in very small amounts to get me through. Would it be possible to contact your doctor to discuss something like that?

Share this post


Link to post
Share on other sites

Posted

Hello, I just wanted to chime in that you are experiencing typical side-effects of cymbalta. Absolutely *do* take it at nighttime because its one of those stimulating AD's and will cause insomnia if take in the PM. A poll here on df talks about do you take your AD in am or pm and the general consensus is AM because most ADs are stimulating in nature. Remember cymbalta is causing your brain to pump out more happy hormones i.e. seratonins and dopamines. This stimulating effect does cause more anxiety and insomnia at first, but the side effects are going to be there for a while, the first two weeks are going to be the hardest but then things slowly start to smooth out and over time i.e. week 3,4,5,6 etc... the anxiety will go away and the insomnia will go away but it takes time *and* patience for this to happen. AS lucyvp pointed out its good to get a prescription from your doctor to combat these intital side effects, I find that increased anxiety and insomnia are the two worst so you doctor can provide yoiu with an anti-anxiety medication and a mild sleep aide. Eventually you will rely on these less and less as time goes by and you adjust to the medication. Cymbalta will actually relieve your anxiety and insomnia and other side effects as it smooths out over time, but all AD's are going to may you feel really crappy in the first two weeks. Everyone wishes there were side-effect free AD's on the market but alas it takes time to change your brains chemistry for the better so I doubt there will ever be a side-effect free AD on the market.

Definately do take the med in the morning, your doctor should have told you this and not to take in the PM. I have no idea at all why he/she recommended PM as cymbalta is one of the meds that is best taken in the morning. I would call the office and ask for verification of this i.e. is AM okay because I am not allowed to offer this advice as I am not a doctor so I would get his blessing on this which he should give because as long as you take an AD each day about the same time, the doctor usually does not care if you take it AM or PM as long as you are consistent with the time taken each day. And if you havent asked for an anti-anxiety medication I think you shouldl and perhaps a mild sleep aide. Again eventually you will not need these but my pdoc says its always good to have them for help when starting any AD and he knows his stuff real well....

And please do not be scared off by things you read on the internet or what other people have said about a medication because millions take cymbalta and do just fine on it and dont get on the internet to say hey it works great, its the people who are often uninformed about initial side effects that go away and they panic and get on the interenet and complaine that they had to stop taking the medication for this reason or that reason where if they had stayed on it, they would do fine. Its good that you came here and asked for advice, I hope I have helped and I hope you stay with the medication. When I saw the title of your post I knew right away what I was going to read and sure enough I was right on. Remember the first two weeks are going to be unpleasant but liveable, hang in there as an AD takes 6 to 8 weeks to fully kick in and remember after week two is over the rest of the weeks just get better and better with time.

leezie likes this

Share this post


Link to post
Share on other sites

Posted

Thank you everyone for your insight. It has been really helpful. I took it this morning and it was a much better experience. For whatever reason, my doctor never said anything to me about the side effects or about time of day to take it. Pretty great. Today is much better and I am much more hopeful that this will help with my chronic pain and with the anxiety. Will keep you all posted. Thank you again.

leezie likes this

Share this post


Link to post
Share on other sites

Posted

Hi, I'm not new here but thank you all for such valuable feedback.

I have very bad depression and have tried all ADs. Today is day 1 on Cymbalta for the 2nd time trying the med. The side effects are really strong, but gotta think positive that 2 weeks will pass and things will get better. Got to invest in life because right now all I do is cry all day and wish to die. Thanks!!

Share this post


Link to post
Share on other sites

Posted

Every AD my docs have tried me one they always told me to take at night and they were always wrong. Lexapro, Cymbalta and nortriptyline all had to be taken in the morning. Remeron is the only one I took at night.......for obvious reasons.

Couldn't imagine taking Cymbalta at night. I pretty much quit drinking coffee on Cymbalta because I didn't need it. And even taking it in the morning it still gave me mild insomnia. had to take something else to sleep the whole time I was on it.

Share this post


Link to post
Share on other sites

Posted

Looks like I'm the odd one out..just started Cymbalta - 30 mg - at ALL I want to do is SLEEP! Even after several hours or all night I STILL want to do nothing but lay down. I can't function long term this way - am hoping this side effect will diminish in a few days. Other than that, the nausea is mild and no other side effects as yet.

Share this post


Link to post
Share on other sites

Posted

I tried using Cymbalta twice but the s.e. were so strong that I thought I was gonna die. And stopped.

I´m not using any meds . I can´t tolerate the adaptation phase. So I´m crying all day long, don´t leave bed and feel suicidal.

Stopped working and now am 40 pounds heavier. I used to be a runner . Donn´t see a way out.

Have lots of Ads in my drawer: have tried them all: Prozac ( makes me want to drink), Zoloft, makes me dizzy and nauseated, Wellbutrin( terrible tachicardia).

I have an appointment with my pdoc tomorrow.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0